Alert archive / Florida / Red Flag Warnings in 2011
Red Flag Warning 18, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at May 5, 2011, 5:37 AM EDT for Polk County, Sumter County, Florida. It took effect at May 5, 2011, 12:00 PM EDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 2011, 5:37 AM EDT (09:37 UTC)
- In effect from
- May 5, 2011, 12:00 PM EDT
- Expired
- May 5, 2011, 3:51 PM EDT
- In force
- 4 hr
- Issued by
- NWS Tampa Bay, FL
Counties Polk County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 85 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 9.6 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 814 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1223 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
278 WWUS82 KTBW 050937 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 537 AM EDT THU MAY 5 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS EVENING FOR SUMTER...HERNANDO...PASCO...HILLSBOROUGH...POLK... MANATEE AND SARASOTA COUNTIES FOR HUMIDITIES BELOW 35 PERCENT...WINDS OF 15 MPH OR MORE AND DRY FUELS... .HIGH PRESSURE BUILDING INTO THE AREA WILL BRING DRIER AIR AND KEEP WINDS AROUND 15 MPH. FLZ043-048-049-051-052-055-060-052200- /O.NEW.KTBW.FW.W.0018.110505T1600Z-110505T2200Z/ SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE-SARASOTA- 537 AM EDT THU MAY 5 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS EVENING FOR HUMIDITIES BELOW 35 PERCENT...WINDS OF 15 MPH OR MORE AND DRY FUELS... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS EVENING. RELATIVE HUMIDITY VALUES WILL FALL BELOW 35 PERCENT THIS AFTERNOON AND WINDS WILL BE AROUND 15 MPH. IN ADDITION...ERC VALUES WILL BE NEAR 35. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. && $$
1 follow-up statement
048 WWUS82 KTBW 051951 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 351 PM EDT THU MAY 5 2011 ...RED FLAG WARNING HAS BEEN CANCELLED FOR TODAY... .RELATIVE HUMIDITY WILL REMAIN ABOVE 35 PERCENT THROUGH TODAY. FLZ043-048-049-051-052-055-060-052100- /O.CAN.KTBW.FW.W.0018.000000T0000Z-110505T2200Z/ SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE-SARASOTA- 351 PM EDT THU MAY 5 2011 ...RED FLAG WARNING IS CANCELLED FOR LOW RELATIVE HUMIDITY AND WINDS GREATER THAN 15 MPH FOR FIRE WEATHER ZONES 043...048... 049...051...052...055 AND 060... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS CANCELLED THE RED FLAG WARNING. DRY AIR HAS NOT ADVECTED INTO THE REGION IN THE MAGNITUDE THAT WOULD CALL FOR RED FLAG CONDITIONS THIS AFTERNOON. A WEAK FRONT TO THE SOUTH IS SLOWLY LIFTING NORTH HELPING TO REDUCE THE SOUTHWARD ADVECTION OF DRY AIR. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at May 5, 3:57 AM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, May 5, 3:57 AM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
357 AM EDT THU MAY 5 2011
.SHORT TERM (TODAY - SATURDAY)...
A FRONTAL BOUNDARY SAGGING SOUTH ACROSS THE SOUTH CENTRAL PENINSULA
EARLY THIS MORNING WILL STALL OUT AND BECOME DIFFUSED IN THE VICINITY
OF LAKE OKEECHOBEE TODAY. MSAS SURFACE ANALYSIS NOW SHOWS A MUCH DRIER
AIR MASS TO THE NORTH OF THE FRONT WHERE DEW POINTS ARE NOW IN THE 40S
AND 50S...WHILE DEW POINTS TO THE SOUTH OF THE BOUNDARY REMAIN IN THE
UPPER 60S TO AROUND 70.
AS FOR THE REST OF TODAY EXPECT A PLEASANT DRY DAY FROM THE BAY AREA
NORTH UNDER PARTLY CLOUDY SKIES AS SURFACE HIGH PRESSURE BUILDS IN
OVER THE SOUTHEASTERN U.S.. FURTHER TO THE SOUTH THOUGH A SLIGHT
CHANCE FOR SHOWERS OR STORMS (POPS 20 PERCENT) WILL CONTINUE TO BE
POSSIBLE MAINLY FROM SARASOTA SOUTH TO FORT MYERS WHERE DEEPER MOISTURE
IN ASSOCIATION WITH THE REMNANT FRONTAL BOUNDARY WILL RESIDE AND SEA
BREEZE CONVERGENCE WILL EXIST.
TONIGHT INTO FRIDAY THE STALLED FRONTAL BOUNDARY TO THE SOUTH WILL
BEGIN TO LIFT BACK TO THE NORTH AS A WARM FRONT IN RESPONSE TO A
SHORT WAVE TROUGH APPROACHING FROM THE NORTHWEST. DEEPER MOISTURE
POOLING NORTHWARD INTO THE FORECAST AREA WITH THIS FRONTAL BOUNDARY
COMBINED WITH THE TAIL END OF THE SHORT WAVE TROUGH PROVIDING SUFFICIENT
LIFT SHOULD SUPPORT CHANCES FOR SHOWERS AND STORMS ACROSS THE FORECAST
AREA ON FRIDAY AS THESE FEATURES AFFECT THE AREA. MOS POPS LOOK A BIT
HIGH AT THE MOMENT...SO FOR NOW WILL CAP POPS AT 30 PERCENT FOR ALL
ZONES.
DURING FRIDAY NIGHT SHOWERS AND STORMS WILL COME TO AN END AS THE
AFOREMENTIONED FEATURES SHIFT EAST INTO THE ATLANTIC AND DRIER AIR
MOVES INTO THE REGION FROM THE NORTH AS A WEAK COOL FRONT MOVES
SOUTH THROUGH THE REGION OVERNIGHT. SURFACE HIGH PRESSURE BUILDING
IN OVER THE SOUTHEASTERN U.S. AND GULF WILL PROVIDE PLEASANT DRY
WEATHER ON SATURDAY WITH AMPLE SUNSHINE EXPECTED. NEAR SEASONAL LEVEL
TEMPERATURES ARE EXPECTED THROUGH THE PERIOD.
.LONG TERM (SATURDAY NIGHT - WEDNESDAY)...
HIGH PRESSURE WILL BE IN PLACE ACROSS THE AREA THROUGH EARLY MONDAY.
A WEAKENING FRONTAL BOUNDARY WILL THEN SETTLE INTO THE NORTHERN HALF
OF THE AREA MONDAY BEFORE DISSIPATING ACROSS THE AREA EARLY TUESDAY.
LIMITED MOISTURE WITH THE DECAYING BOUNDARY SHOULD ALLOW FOR JUST
SOME INCREASED CLOUD COVER. HIGH PRESSURE WILL THEN BUILD INTO THE
REGION FROM THE NORTH AND SHIFT SOUTHWARD TO OVER THE AREA FOR
TUESDAY THROUGH WEDNESDAY. TEMPERATURES WILL BE IN THE UPPER 80S TO
LOWER 90S FOR HIGHS...AND LOWS WILL BE IN THE MID 50S-MID 60S NORTH
AND THE LOWER 60S-LOWER 70S CENTRAL AND SOUTH.
&&
.AVIATION...
VFR CEILINGS ACROSS THE TERMINALS WITH BASES AROUND 4000-6000 FEET
WILL REMAIN THROUGH THE NIGHT AND SHOULD THEN SCATTER OUT IN THE
MORNING. MODERATE EAST WINDS WILL FORM A LATE WEAK SEABREEZE AT THE
NORTHERN TERMINALS...WITH WINDS RETURNING TO THE EAST AFTER 02Z.
&&
.MARINE...
WIND AND SEAS REMAIN AROUND 20 KNOTS WITH SEAS OF 5 TO 7 FEET IN THE
OFFSHORE GULF WATERS (20-60NM) FROM ENGLEWOOD NORTH TO THE SUWANNEE
RIVER EARLY THIS MORNING WITH HIGH END EXERCISE CAUTION CONDITIONS
BEING OBSERVED OVER THE REMAINDER OF THE WATERS AND TAMPA BAY. GIVEN
CURRENT AND EXPECTED TRENDS WILL MAINTAIN AND EXTEND SMALL CRAFT AND
EXERCISE CAUTION HEADLINES UNTIL 14Z THIS MORNING. THEREAFTER EXPECT
A GRADUAL DECREASE IN WIND/SEAS AS THE SURFACE HIGH TO THE NORTH
SINKS SOUTH AND EAST THROUGH TONIGHT...WITH LIGHTER WINDS AND LOWER
SEAS EXPECTED TO CONTINUE THROUGH THE UPCOMING WEEKEND AND INTO EARLY
NEXT WEEK AS HIGH PRESSURE SETS UP OVER THE GULF AND PENINSULA THROUGH
THE PERIOD.
&&
.FIRE WEATHER...
HIGH ERC VALUES COMBINED WITH 3+ HOURS OF HUMIDITY VALUES LESS THAN
35 PERCENT AND SUSTAINED 20 FOOT WINDS AROUND 15 MPH ARE LIKELY TO
SUPPORT INSTANTANEOUS RED FLAG CONDITIONS ACROSS SARASOTA...MANATEE
HILLSBOROUGH...POLK...SUMTER...AND HERNANDO COUNTIES THIS AFTERNOON
SO PLAN TO ISSUE A RED FLAG WARNING FOR THESE LOCATIONS LATER THIS
MORNING. IN ADDITION MARGINALLY HIGH ERC VALUES COMBINED WITH 3+
HOURS OF RH'S BELOW 35 PERCENT WILL ELEVATE FIRE DANGERS ACROSS LEVY
AND CITRUS COUNTIES AND A FIRE DANGER STATEMENT WILL BE ISSUED FOR
THESE AREAS AS WELL. ON FRIDAY MOISTURE AND RAIN CHANCES WILL
INCREASE ACROSS THE REGION WITH NO FIRE WEATHER ISSUES EXPECTED. DRIER
AIR WILL MOVE BACK INTO THE REGION DURING THE UPCOMING WEEKEND AND
HIGH ERC VALUES AND LONG DURATIONS OF HUMIDITY VALUES BELOW 35 PERCENT
MAY AGAIN WARRANT A FIRE DANGER STATEMENT FOR SOME LOCATIONS EACH
AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 86 67 84 65 / 5 10 30 5
FMY 87 67 86 67 / 20 20 30 20
GIF 85 64 85 65 / 5 5 30 5
SRQ 86 68 83 68 / 20 10 30 5
BKV 85 60 84 54 / 5 10 30 5
SPG 83 70 82 69 / 5 10 30 5
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON TODAY TO 6 PM EDT THIS EVENING FOR
HERNANDO-HILLSBOROUGH-MANATEE-PASCO-POLK-SARASOTA-SUMTER.
GULF WATERS...SMALL CRAFT ADVISORY UNTIL 11 AM EDT THIS MORNING FOR ENGLEWOOD
TO TARPON SPRINGS OUT 20 TO 60 NM-TARPON SPRINGS TO
SUWANNEE RIVER OUT 20 TO 60 NM.
&&
SHORT TERM/MARINE/FIRE WEATHER...57/MCMICHAEL
LONG TERM/AVIATION...24/COLSONHazardous weather outlook, May 5, 5:11 AM EDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 511 AM EDT THU MAY 5 2011 FLZ039-042-043-048>052-055>057-060>062-065-052015- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 511 AM EDT THU MAY 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... A COLD FRONT SAGGING SOUTH ACROSS THE SOUTH CENTRAL PENINSULA THIS MORNING WILL STALL OUT IN THE VICINITY OF LAKE OKEECHOBEE DURING THE AFTERNOON. DEEPER MOISTURE ASSOCIATED WITH THIS FRONT COMBINED WITH THE SEA BREEZE CIRCULATION WILL SUPPORT SOME ISOLATED SHOWER AND THUNDERSTORM DEVELOPMENT TODAY MAINLY FROM SARASOTA SOUTH TO FORT MYERS. THE PRIMARY HAZARDS FROM ANY THUNDERSTORM WILL BE BRIEF HEAVY RAINS...OCCASIONAL LIGHTNING...STRONG GUSTY WINDS AND SMALL HAIL. ...WIND AND SEA IMPACT... NORTHEAST WINDS IN THE 15 TO 20 KNOT RANGE WITH SEAS OF 3 TO 5 FEET NEAR SHORE AND AROUND 20 KNOTS WITH SEAS OF 5 TO 7 FEET OFFSHORE WILL PRODUCE CHOPPY BOATING CONDITIONS OVER THE TAMPA BAY AND GULF WATERS THROUGH MID MORNING...AND A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE OFFSHORE WATERS FROM ENGLEWOOD NORTH TO THE SUWANNEE RIVER UNTIL 11 AM EDT THIS MORNING...WITH SMALL CRAFT EXERCISE CAUTION HEADLINES FOR THE REMAINDER OF THE GULF WATERS. WINDS AND SEAS WILL DECREASE AND DIMINISH DURING THE AFTERNOON AS HIGH PRESSURE BUILDS INTO THE REGION WITH IMPROVING BOATING CONDITIONS EXPECTED. ...FIRE WEATHER IMPACT... LONG DURATIONS OF HUMIDITY VALUES BELOW 35 PERCENT COMBINED WITH DRY FUELS AND 20 FOOT WINDS AROUND 15 MPH WILL PRODUCE RED FLAG CONDITIONS OVER PORTIONS OF WEST CENTRAL AND SOUTHWEST FLORIDA TODAY...AND A RED FLAG WARNING HAS BEEN ISSUED FOR SARASOTA... MANATEE...HILLSBOROUGH...POLK...PASCO...HERNANDO...AND SUMTER COUNTIES. IN ADDITION LOW HUMIDITY VALUES BELOW 35 PERCENT COMBINED WITH DRY FUELS WILL INCREASE FIRE DANGERS ACROSS LEVY...CITRUS...HARDEE...DESOTO AND HIGHLANDS COUNTIES DURING THE AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ...FIRE WEATHER IMPACT... DRIER AIR WILL MOVE INTO THE REGION ON SATURDAY. THIS DRIER AIR COMBINED WITH DRY FUELS WILL PRODUCE ELEVATED FIRE WEATHER CONDITIONS OVER PORTIONS OF THE REGION BOTH SATURDAY AND SUNDAY AFTERNOONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. MCMICHAEL
Nearby
Red Flag Warnings in Florida, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.